# SDR 99UAL900121

- Difficulty date: February 20, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N644UA
- Make and model: Boeing 767322
- Aircraft serial: 25094
- Engine: Pwa PW4060
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Stalled
- Location: Nr 2 Engine
- Stage of operation: CL
- Nature of condition: A, R
- Precautionary procedure: A, E, F

## Discrepancy

NR 2 COMPRESSOR STALL SHORTLY AFTER TAKEOFF.  FLAMES REPORTED, FIRE BOTTLES DISCHARGED, ENGINE SHUTDOWN.  EMERGENCY DECLARED.  RETURNED TO FIELD, OVERWEIGHT LANDING WITHOUT  INCIDENT.  *S/D*  THIS ENGINE EXPERIENCED A GROUP 3 SURGE EVENT. GROUP 3 SURGES ARE THE RESULT OF EXCESSIVE BLADE TIP CLEARANCE IN THE REAR STAGES OF THE HIGH PRESSURE COMPRESSOR.  THIS ENGINE WAS REMOVED FOR HIGH PRESSURE COMPRESSOR REFURBISHMENT.
